Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS El Paso, TX

May 8, 2007Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2007, 3:53 AM MDT for Hudspeth County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2007, 3:53 AM MDT (09:53 UTC)
Expired
May 8, 2007, 4:30 AM MDT
In force
37 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
3146 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 080953
SVREPZ
TXC229-081030-
/O.NEW.KEPZ.SV.W.0013.070508T0953Z-070508T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
353 AM MDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS

* UNTIL 430 AM MDT

* AT 346 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTHWESTERN HUDSPETH COUNTY...OR ABOUT 16 MILES EAST OF MONTANA
  VISTA...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN HUDSPETH COUNTY AT 410 AM MDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3200 10600 3199 10556 3190 10563 3186 10568
      3184 10568 3171 10579 3175 10589 3183 10600

$$
PIEPER
2 follow-up statements
000 
WWUS54 KEPZ 081004
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
401 AM MDT TUE MAY 8 2007

TXC229-081030-
/O.CON.KEPZ.SV.W.0013.000000T0000Z-070508T1030Z/
HUDSPETH TX-
401 AM MDT TUE MAY 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT
FOR NORTHWESTERN HUDSPETH COUNTY...

AT 355 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...OR POTENTIALLY LARGER...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED OVER NORTHWESTERN HUDSPETH COUNTY OVER 
HIGHWAY 62...ABOUT 26 MILES EAST OF MONTANA VISTA...MOVING EAST AT 
30 MPH. THIS STORM IS DANGEROUS...AND IS EXPECTED TO CONTINUE TO 
TRACK ALONG HIGHWAY 62 TOWARDS THE EAST.

LAT...LON 3200 10600 3199 10556 3190 10554 3186 10558
      3183 10558 3167 10564 3175 10589 3183 10600

$$
PIEPER
000 
WWUS54 KEPZ 081027
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
427 AM MDT TUE MAY 8 2007

TXC229-081037-
/O.EXP.KEPZ.SV.W.0013.000000T0000Z-070508T1030Z/
HUDSPETH TX-
427 AM MDT TUE MAY 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUDSPETH COUNTY
EXPIRES AT 430 AM MDT...

STORM REMAINS STRONG...AND IS MOVING INTO UNPOPULATED AREAS. THE 
SEVERE THUNDERSTORM WARNING FOR HUDSPETH COUNTY WILL BE ALLOWED TO 
EXPIRE AT 430 AM MDT. WILL CONTINUE TO MONITOR THIS STORM FOR SEVERE 
CRITERIA AND THE NECESSITY FOR FUTURE WARNINGS.

LAT...LON 3200 10600 3199 10556 3190 10554 3186 10558
      3183 10558 3167 10564 3175 10589 3183 10600

$$
PIEPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:30 AM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 8, 1:30 AM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
130 AM MDT TUE MAY 8 2007

.SYNOPSIS...
EASTERLY WINDS WILL TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO
AND WESTERN TEXAS WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES
ACROSS THE REGION. AS A RESULT SHOWERS AND THUNDERSTORMS ARE
FORECASTED TODAY THROUGH WEDNESDAY. HIGH PRESSURE AND WESTERLY
WINDS WILL BRING WARMER DRY WEATHER FOR THURSDAY THROUGH THE
WEEKEND.

&&

.DISCUSSION...
SEVERE THUNDERSTORMS NOW OCCURRING ACROSS THE SOUTHEASTERN PORTIONS
OF THE CWA. LOW LEVEL EASTERLY FLOW HAS ADVECTED MOISTURE INTO
THE AREA WITH DEWPOINTS EXPECTED TO INCREASE TO NEAR 50 OVER
WESTERN TEXAS BY THIS AFTERNOON. UPPER LOW NOW ENTERING
SOUTHEASTERN ARIZONA WITH THE EPZ CWA LOCATED IN ASSOCIATED LEFT
FRONT QUAD OF 90 KT UPPER JET ACROSS NORTHERN MEXICO WHERE STRONG
DYNAMIC FORCING IS PRESENT. STRONG SHEAR ALSO EXISTS AS LOW LEVEL
EASTERLY WINDS VEER TO SOUTH SOUTHWESTERLY AT 40 KT ALOFT. THUS
STORMS EXHIBITING ROTATION AND HAVE ALREADY PRODUCED GOLF BALL
SIZED HAIL. LOW WILL MOVE VERY SLOWLY ACROSS THE CWA TODAY THROUGH
WEDNESDAY WITH DYNAMIC LIFT/COOLING ALOFT INDUCING AT LEAST
SCATTERED CONVECTION TONIGHT WITH ACTIVITY BECOMING MORE ISOLATED
TOMORROW AS DRIER AIR BEGINS ADVECTING IN.

UPPER RIDGE MOVES VERY SLOWLY ACROSS THE SOUTHERN ROCKIES THURSDAY
THROUGH SATURDAY BRINGING WARM DRY WEATHER TO THE CWA. FLOW BECOMES
MORE ZONAL BY SUNDAY WITH POSSIBLE EMBEDDED WAVES MOVING ACROSS
REGION EARLY NEXT WEEK. HOWEVER LATEST GFS INDICATES DEEPER
MOISTURE WILL STAY SOUTH AND EAST OF THE AREA SO WILL KEEP
EXTENDED PERIODS DRY.

&&

.AVIATION...
SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND
VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  52  78  55  87 /  50  30  20   0   0
SIERRA BLANCA TX        68  49  71  50  85 /  60  40  30   0   0
LAS CRUCES              74  48  77  51  88 /  50  30  20   0   0
ALAMOGORDO              70  46  73  50  84 /  50  30  20   0   0
CLOUDCROFT              51  33  54  37  63 /  60  40  30   0   0
TRUTH OR CONSEQUENCES   72  45  75  50  84 /  50  30  20   0   0
SILVER CITY             66  41  69  46  77 /  50  40  10   0   0
DEMING                  75  47  78  51  89 /  40  30  10   0   0
LORDSBURG               76  47  79  51  90 /  40  30  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, May 8, 2:00 AM MDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 AM MDT TUE MAY 8 2007

NMZ022>025-030>032-TXZ055-056-091245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
200 AM MDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT.
STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS
PRODUCING HAIL OVER AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40
MPH. LOCALLY HEAVY RAINS POSSIBLE WITH OVER AN INCH OF RAIN FALLING
AND PRODUCING FLOODING OVER ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH BRIEF HEAVY RAINS
...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...MAINLY
EAST OF THE RIO GRANDE.

ROGASH

In the hours before

Special weather statement, May 7, 10:18 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1018 PM MDT MON MAY 7 2007

NMZ024-032-TXZ055-080500-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
1024 PM MDT MON MAY 7 2007

...STRONG THUNDERSTORM MOVING INTO WESTERN EL PASO AND FAR
SOUTHEASTERN DONA ANA COUNTIES...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL 14 MILES SOUTHWEST OF SUNLAND PARK. MOVEMENT WAS
NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO CROSS THE
INTERNATIONAL BORDER AROUND 1030 PM THIS EVENING...AND WILL EFFECT
MAINLY WESTERN EL PASO COUNTY.

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF BUT VERY
HEAVY RAINFALL...POTENTIALLY RESULTING IN FLOODING IN URBAN AREAS
AND AREAS WITH POOR DRAINAGE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY AND
SANTA TERESA.

PIEPER
Special weather statement, May 7, 11:07 PM MDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1107 PM MDT MON MAY 7 2007

NMZ024-032-TXZ055-080545-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
1107 PM MDT MON MAY 7 2007

...STRONG THUNDERSTORM MOVING OVER PORTIONS OF WESTERN EL PASO
COUNTY...

AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL MOVING OVER WEST EL PASO. MOVEMENT WAS NORTHEAST AT 15
MPH. AS SUCH...THIS STORM IS EXPECTED TO PUSH INTO PORTIONS OF
NORTHEAST EL PASO...AS WELL AS CHAPARRAL IN FAR SOUTHEASTERN DONA
ANA COUNTY.

VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH UP TO 1 INCH
OF RAIN PER HOUR POSSIBLE. THIS HAS THE POTENTIAL OF RESULTING IN
RISING WATER IN SOME URBAN AND LOW LYING AREAS.

PIEPER
Local storm report, May 8, 12:55 AM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1255 AM MDT TUE MAY 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HAIL             HORIZON CITY            31.67N 106.19W
05/08/2007  E1.75 INCH       EL PASO            TX   LAW ENFORCEMENT

            PUBLIC CALL TO NWS OFFICE FROM HORIZON CITY OF GOLF BALL
            SIZED HAIL. ALSO...COUNTY DISPATCH FIELDED SEVERAL CALLS
            REPORTING GOLF BALL SIZED HAIL IN THE HORIZON CITY AREA.

&&

PIEPER
Local storm report, May 8, 2:06 AM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
206 AM MDT TUE MAY 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     HAIL             HORIZON CITY            31.67N 106.19W
05/08/2007  E1.50 INCH       EL PASO            TX   LAW ENFORCEMENT

            FOR THE SECOND TIME TONIGHT...EL PASO COUNTY DISPATCH
            REPORTED THAT A STORM HAS PRODUCED LARGE HAIL OVER
            HORIZON CITY. THIS TIME...SLIGHTLY SMALLER THAN GOLF BALL
            IN SIZE.

&&

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:02 AM MDTSevere Thunderstorm WarningEPZEl Paso43 min
May 8, 1:24 AM MDTSevere Thunderstorm WarningEPZEl Paso51 min
May 8, 2:10 AM MDTSevere Thunderstorm WarningEPZHudspeth35 min
May 8, 2:59 AM MDTFlash Flood WarningEPZEl Paso61 min
May 8, 3:01 AM MDTSevere Thunderstorm WarningEPZEl Paso59 min
May 8, 11:52 AM MDTFlash Flood WatchEPZ18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.